Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 91, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 1, 2006, 10:34 PM MDT for El Paso County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2006, 10:34 PM MDT (04:34 UTC)
- Expired
- Sep 2, 2006, 12:30 AM MDT
- In force
- 116 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 25 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 020435
FFWEPZ
TXC141-020630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1034 PM MDT FRI SEP 1 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN EL PASO COUNTY IN TEXAS
THIS INCLUDES THE CITIES OF...SOCORRO...FORT BLISS...EL PASO...
CANUTILLO
* UNTIL 1230 AM MDT
* AT 1024 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANUTILLO...EL PASO...FT BLISS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3177 10646 3173 10636 3161 10627 3199 10618
3199 10662 3187 10661 3181 10657
$$
DH1 follow-up statement
000
WGUS74 KEPZ 020636
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1227 AM MDT SAT SEP 2 2006
TXC141-020637-
EL PASO TX-
1227 AM MDT SAT SEP 2 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM MDT FOR
NORTHWESTERN EL PASO COUNTY...
THE FLASH FLOOD WARNING FOR EL PASO COUNTY IS ABOUT TO EXPIRE. THE
RAINS OVER THE AFFECTED AREA HAVE DIMINISHED. EXCESSIVE RUNOFF FROM
THE RAIN MAY CONTINUE TO COLLECT IN ARROYOS...DRAINAGES AND LOW
LYING AREAS AND ROADS FOR A COUPLE MORE HOURS. RAINS WILL END EARLY
THIS MORNING BUT COULD RETURN LATER TODAY.
THERE HAVE BEEN ROAD CLOSURES THROUGHOUT THE AREA FOR PONDING OF
WATER ACROSS THE STREET OR ROADWAY...INCLUDING INTERSTATE 10 AT
PIEDRAS. DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED STREET OR
ROAD...ESPECIALLY AT NIGHT WHEN IT IS DIFFICULT TO DETERMINE THE
DEPTH OF THE WATER. IF WATER RISES IN YOUR AREA...MOVE TO HIGHER
GROUND.
LAT...LON 3177 10646 3173 10636 3161 10627 3199 10618
3199 10662 3187 10661 3181 10657
$$
LUNDEENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:32 PM MDT, 9 hours 2 minutes earlier.
Area forecast discussion, Sep 1, 1:32 PM MDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 132 PM MDT FRI SEP 1 2006 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. A STRONG COLD FRONT WILL MOVE INTO THE AREA TOMORROW WITH COOLER TEMPERATURES...CLOUDY SKIES AND INCREASED CHANCES FOR RAIN EXPECTED THROUGH SUNDAY NIGHT. A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION FOR MUCH OF NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION... AN ACTIVE AND WET PATTERN WILL CONTINUE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH MOST OF NEXT WEEK. MOISTURE MOVING UP FROM THE SOUTH WILL FUEL SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. SOUTHERLY CIRCULATION ALONG THE EAST SIDE OF HURRICANE JOHN WILL PULL ADDITIONAL MOISTURE UP OVER THE REGION BY TOMORROW AND CONTINUE THAT TREND FOR THE NEXT FEW DAYS. A STRONG COLD FRONT WILL PUSH INTO THE STATE TOMORROW. BESIDES GENERATING STRONG EAST SURFACE WINDS AND MUCH COOLER TEMPERATURES THE FRONT WILL PROVIDE ADDITIONAL LIFT TO THE WARMER AND MORE MOIST AIR MASS ABOVE IT TO GENERATE ADDITIONAL RAIN FOR THE LATTER PART OF SATURDAY THROUGH SUNDAY NIGHT. A LOT OF THE RAIN MAY BE STRATIFORM IN NATURE...PUNCTUATED BY A SCATTERED THUNDERSTORMS HEAR AND THERE. MODEL QPFS ARE FAIRLY HIGH WITH A LARGE PORTION OF THE FORECAST AREA SEEING ONE TO THREE INCH ACCUMULATIONS DURING THE EVENT. FLOODING WILL BE A CONCERN... ESPECIALLY FOR AREAS PREVIOUSLY FLOODED BY PAST RAIN EVENTS. SUNDAY COULD BE VERY CLOUDY...COOL AND RAINY FOR MUCH OF THE AREA. MONDAY MAY SEE A LITTLE LESS ACTIVITY AS THE FRONT PUSHES FURTHER SOUTH AND MORE STABLE AIR MOVES IN. MODELS ARE NOT QUITE IN AGREEMENT ON WEATHER CONDITIONS WILL BECOME MORE STABLE. HURRICANE JOHN OR ITS REMNANTS WILL STILL BE A FACTOR...CONTRIBUTING MORE MOISTURE TO THE REGION FROM THE WEST. THE GFS MODEL PROJECTS JOHN TO MOVE INLAND TO SOUTHERN ARIZONA BY TUESDAY. MUCH OF THE MOISTURE FROM THAT SYSTEM WILL BE EAST OF THE CENTER OF THE STORM AND COULD AFFECT THE FORECAST AREA WITH ADDITIONAL HEAVY RAINFALL THROUGH WEDNESDAY. THE REMNANTS OF HURRICANE JOHN WILL FORM AN OPEN TROUGH BY THURSDAY AND MOVE THROUGH THE REGION WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. CONDITIONS SHOULD DRY OUT TOWARD NEXT FRIDAY AS THE TROUGH MOVES EAST AND A MORE STABLE NORTHWEST FLOW TAKES HOLD OVER THE AREA. && .AVIATION...VALID 02/00Z-03/00Z GENERALLY VFR CONDITIONS WITH WIDELY SCATTERED AREAS OF MVFR AND OCCASIONAL IFR FOR CIGS/VSBY NEAR AFTERNOON AND NIGHT TIME THUNDERSTORMS. RAIN AND THUNDERSTORMS WILL INCREASE AND CEILINGS WILL BEGIN LOWER BY LATE TOMORROW AS A COLD FRONT MOVES INTO THE AREA. SEE APPROPRIATE TAF AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 84 63 73 61 / 30 60 60 70 40 SIERRA BLANCA TX 62 77 53 70 50 / 30 70 70 70 40 LAS CRUCES 68 82 63 74 61 / 30 60 60 60 40 ALAMOGORDO 67 82 61 77 58 / 30 60 60 70 40 CLOUDCROFT 47 60 44 56 43 / 30 60 60 70 50 TRUTH OR CONSEQUENCES 66 81 62 75 58 / 30 50 50 50 40 SILVER CITY 63 78 59 69 58 / 40 50 50 50 40 DEMING 65 86 60 76 58 / 30 50 50 50 40 LORDSBURG 64 87 59 79 56 / 30 50 50 50 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... 04
Hazardous weather outlook, Sep 1, 11:48 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1148 AM MDT FRI SEP 1 2006 NMZ022>025-030>032-TXZ055-056-021800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1148 AM MDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS. SOME OF THE STORMS MAY PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND LOW LYING AREAS AND ROADS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COMBINATION OF A STRONG COLD FRONT PUSHING INTO THE REGION AND MOISTURE PARTIALLY TAPPED FROM HURRICANE JOHN WILL PRODUCE WIDESPREAD RAIN WITH NUMEROUS THUNDERSTORMS POSSIBLE SATURDAY THROUGH SUNDAY. THERE IS A POTENTIAL FOR HEAVY RAINFALL OF ONE TO THREE INCHES OVER A WIDE AREA WITH SOME FLOODING POSSIBLE. AREAS FLOODED BY PREVIOUS HEAVY RAIN EVENTS MAY BE MORE SUSCEPTIBLE TO FLOODING DURING THIS POTENTIAL HEAVY RAIN EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. LUNDEEN
In the hours before
Special weather statement, Sep 1, 4:57 PM MDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 457 PM MDT FRI SEP 1 2006 TXZ055-020000- EL PASO TX- 457 PM MDT FRI SEP 1 2006 ...STRONG THUNDERSTORM OUTFLOW WINDS EXPECTED FROM THUNDERSTORMS EAST OF THE AREA... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING A STRONG OUTFLOW WITH WINDS OF 45 TO 55 MPH AND SOME BLOWING DUST...EXPECTED TO PUSH THROUGH PORTIONS OF THE LOWER VALLEY AND EAST EL PASO. THIS WILL INCLUDE PORTIONS OF INTERSTATE 10. MOTORISTS ARE URGES TO USE CAUTION WHILE DRIVING IN THIS AREA. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EAST EL PASO...CLINT...FABENS...TORNILLO...HORIZON CITY...AND SPARKS. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:44 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 46 min |
| Sep 2, 3:57 AM MDT | Flash Flood Watch | EPZ | 3 days |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.